MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523RNAB; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523RNAB; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-523RNAB
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Hypoglycemia (1912); Sweating (2444)
Date of Event 06/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer reported via phone call that they were hospitalized due to hypoglycemia.The customer's blood glucose level at the time of the incident was 39 mg/dl.The customer was treated with food and glucose tablets.The customer experienced symptoms such as sweating.The customer stated that they accidentally delivered too much insulin and now they had low blood glucose.The insulin pump was chipped at the side of the battery.The customer had been using insulin, pump, system within 48 hours of reported low blood glucose event.The insulin pump will be returned for analysis.
 
Additional Manufacturer Narrative
Device passed the functional test, including the displacement test, rewind, basic occlusion test, occlusion test, prime/a33 test, excessive no delivery test and delivery accuracy test.No over delivery anomaly or under delivery anomaly noted.The stop (idle) current and run current measurement tests are within specification.Device also passed self test, off no power alarm test and a21 error test.Device had intermittent button response on the act button due to flattened dome switch (no crease).No button error alarm noted.During visual inspection, the j2 keypad connector on the lcd was found locked properly.Device uploaded properly using carelink.Device had broken battery tube threads, cracked display window, cracked case at display window corner, cracked case at the reservoir tube window corner, cracked reservoir tube window and partially broken off reservoir tube lip.The test p-cap and reservoir does lock in place in the reservoir compartment.

Brand Name
PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523RNAB
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key10222440
Report Number2032227-2020-139971
Device Sequence Number19434085
Product Code OYC
UDI-Device Identifier00643169513051
UDI-Public(01)00643169513051
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-523RNAB
Device Catalogue NumberMMT-523RNAB
Device Lot NumberA1523RNABJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2020
Initial Date Received by Manufacturer 06/27/2020
Supplement Date Received by Manufacturer08/07/2020
Initial Report FDA Received Date07/01/2020
Supplement Report FDA Received Date08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRN-MMT-326-RSVR, UNOMED SET
Outcome Attributed to Adverse Event Hospitalization;
Patient Age74 YR